Drought, Harper
- When
- June 1, 12:00 AM CST to June 4, 5:59 AM CST
- Where
- Harper forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.789, -99.667 (the zone’s center; the record gives no point)
Areas of thunderstorms/heavy rainfall led to a reduction in severe (or greater) drought area early in the month. Dry conditions (below normal monthly rainfall) emerged later in the month, especially across west-central Oklahoma.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Areas of thunderstorms/heavy rainfall led to a reduction in severe (or greater) drought area early in the month. Dry conditions (below normal monthly rainfall) emerged later in the month, especially across west-central Oklahoma.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at May 31, 11:18 PM CST, 42 minutes earlier.
Area Forecast Discussion National Weather Service Norman OK 1218 AM CDT Sat Jun 1 2024 ...New SHORT TERM, LONG TERM... .SHORT TERM... (Today and tonight) Issued at 1212 AM CDT Sat Jun 1 2024 Complex affecting portions of western north Texas early this morning is expected to continue to slowly weaken through the early morning hours. Another area of showers and thunderstorms across western Kansas will make a run at northwest Oklahoma this morning, but these too are expected to weaken as they move into the area toward morning. A few residual showers and thunderstorms that last into first part of the day today will gradually dissipate. There is a signal for a few isolated to widely scattered storms this afternoon, but most of the area will remain dry through much of the day and into this evening. Otherwise today will see the beginning of warming trend that will likely through at least the middle of the upcoming week. As we go through the afternoon and into this evening, again expect convection to develop across much of the High plains. This activity will grow upscale into several complexes of storms (MCS) that will make their way east and southeast out into the Plain states. These are expected to make their way into western sections of Oklahoma and western north Texas by late evening and will likely remain stronger longer given sufficient instability as well as a stronger llj across west Texas and western Oklahoma. These will make their way east across the area tonight with a damaging wind risk as well as some hail potential. Isolated heavy rainfall will also be a concern. && .LONG TERM... (Sunday through Friday) Issued at 1212 AM CDT Sat Jun 1 2024 Much like the last few days, some lingering morning shower/thunderstorm activity is possible Sunday, but much of the area should see dry conditions through a majority of the day. More of a signal across the northern/central Plains Sunday night into Monday with the aid of a weak surface boundary. Although a rather deep waa layer could result in a few storms further south across our area. These lower-end precip chances continue into mid-week with better chances to the north of the area. Much of the area will also see daytime temps warm into the 90s as we go through this time frame. A cold front looks to move south across the area Wednesday, which will temper the warming trend, no real cold air is associated with the boundary. It may however shift any lingering precip chances off to our south and east for the second half of the week. && .AVIATION... (06Z TAFS) Issued at 1016 PM CDT Fri May 31 2024 MVFR and IFR ceilings are expected to form over central Oklahoma TAF sites from Kansas to Texas tonight. Thunderstorms may arrive from the west and effect KWWR early Saturday morning. Light winds, most from the east or southeast, are expected to persist. Thunderstorms will move into northwestern Oklahoma tomorrow evening and effect KWWR and KCSM by late evening. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 64 85 68 85 / 10 20 20 40 Hobart OK 64 86 67 86 / 40 20 30 40 Wichita Falls TX 66 86 70 87 / 30 30 20 30 Gage OK 60 87 64 88 / 40 30 50 30 Ponca City OK 62 84 67 86 / 10 20 20 30 Durant OK 65 85 70 87 / 10 20 20 40 && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 85 68 87 70 / 20 20 30 20 Hobart OK 88 67 88 69 / 10 30 20 20 Wichita Falls TX 88 70 89 71 / 20 20 20 30 Gage OK 88 64 89 67 / 30 50 20 20 Ponca City OK 84 66 87 69 / 20 20 40 40 Durant OK 87 68 89 71 / 20 10 30 30 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...30 LONG TERM....30 AVIATION...09
Hazardous Weather Outlook National Weather Service Norman OK 830 PM CDT Fri May 31 2024 OKZ004>048-050>052-TXZ083>090-011930- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-Foard- Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 830 PM CDT Fri May 31 2024 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Tonight... .Thunderstorms... A thunderstorm complex across the High Plains is expected to approach western Oklahoma/western-north Texas late this evening into early Saturday morning. While severe weather chances are expected to remain low with this activity, a few strong to briefly severe storms are possible. Damaging winds, small hail and heavy rain would be the primary concern. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... .Thunderstorms... Episodic rounds of thunderstorm potential remain forecast from Saturday afternoon into early next week. Severe potential will exist, especially from Sunday evening into early Saturday morning. Damaging winds, large hail and heavy rain will all be possible with the strongest storms. .Flooding... Rounds of heavy rainfall into early next week may result in areas of flooding. This is most likely across portions of southern Oklahoma and western-north Texas. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
The national radar mosaic for the moment the first event began.
2 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2024Every state in 2024This day in weather historyWarnings in Oklahoma, June 2024
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1192234, 1192235.